MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC VASOVIEW HEMOPRO, OUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC VASOVIEW HEMOPRO, OUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VH-3000-W
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not yet been returned to maquet cardiac surgery for evaluation.We are following up with the customer for the return of the device.A supplemental report will be submitted if the device is received.
 
Event or Problem Description
The hospital reported that during an endoscopic vessel harvesting procedure, vasoviewhempro (ous) vh-3000 jaw did not deactivate after the toggle was released.The power was set to 3.Problem was solved after changing to another device.There was no procedural delay.There was no patient harm.
 
Additional Manufacturer Narrative
Trackwise#: (b)(4).The device was returned to the factory for evaluation on 05/14/2024.An investigation was conducted on 05/21/2024.A visual inspection was conducted.Signs of clinical use and evidence of blood and charred material were observed.The heater wire and gray silicone insulation of both the hot and cold jaws was observed to be intact with no visual defects.An electrical evaluation was conducted.A pre-cautery test was performed per the instruction for use (ifu) with a reference cable, adapter, and reference power supply vh-3010 at level 3.0.The device failed the pre-cautery test.When the power supply was turned on, the device activated immediately with the jaws glowing orange and producing heat in the open position.No excessive smoke was observed.Movement of the toggle switch opened and closed the jaws, however it had no effect on the activation of the device.A tone was audible from the power supply during activation.An engineer evaluation was conducted on 06/10/2024 with the following results: the complaint device was connected to the complaint lab¿s hemopro power supply (c-vh-3010) and hemopro extension cable (c-vh-3030).The on/off power switch on the hemopro power supply was toggled to the on position and the toggle on the handle of the complaint vh-3000-w hemopro tool was pulled back to the activation (power on) position.It was observed that heating element on the jaws of the complaint vh-3000-w hemopro tool heated up, which is normal.When the thumb toggle on the handle was released, it returned to the off position and the heating element in the jaws stopped heating.This is normal.Next, the handle of the complaint vh-3000-w hemopro tool was opened to further evaluate the complaint device.After opening the hemopro tool handle and removing the thumb toggle, it was observed that there was solder flux on the outside of the switch.The solder flux was specifically found to be on the switch actuator plunger and lever arm pivot point.Solder flux in either of these locations can cause the switch to get stuck in the activated ¿on¿ position.Based on the returned condition of the device, investigation results, and engineer evaluation, the reported failure "device remains activated" was confirmed.Specific actions for the reported failure mode are being maintained and documented under maquet's corrective and preventive action (capa) system.The lot # 3000365379 history record review was completed.There were no ncmrs, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.
 
Event or Problem Description
N/a.

Brand Name
VASOVIEW HEMOPRO, OUS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 
MDR Report Key19311390
Report Number2242352-2024-00519
Device Sequence Number3063318
Product Code GEI
UDI-Device Identifier00607567700413
UDI-Public00607567700413
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K052274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2025
Device Model NumberVH-3000-W
Device Catalogue NumberVH-3000-W
Device Lot Number3000365379
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown